Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 187, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 31, 2005, 1:37 AM CDT for Roseau County, Minnesota. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2005, 1:37 AM CDT (06:37 UTC)
- Expired
- Jul 31, 2005, 2:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Roseau County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 194 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 2:10 AM CDT | TSTM WND DMG | 2 E Roseau, MN | LARGE TREE BLOWN DOWN IN SHELTER BELT. NUMEROUS LARGE BRANCHES BROKEN DOWN AROUND YARD. PEA SIZED TO HALF INCH HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 6.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2417 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 10.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 310637
SVRFGF
MNC135-310730-
/O.NEW.KFGF.SV.W.0187.050731T0637Z-050731T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
137 AM CDT SUN JUL 31 2005
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ROSEAU COUNTY IN NORTHWEST MINNESOTA
THIS INCLUDES THE CITY OF ROSEAU
* UNTIL 230 AM CDT.
* AT 131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 7 MILES
WEST OF PINECREEK...OR 18 MILES NORTHWEST OF ROSEAU...MOVING TO THE
SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROSS AT 145 AM
FOX AT 150 AM
ROSEAU AT 155 AM
SALOL AT 205 AM
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4910 9610 4887 9627 4864 9537 4880 9525
4897 9536
$$
TG2 follow-up statements
000
WWUS53 KFGF 310657
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
156 AM CDT SUN JUL 31 2005
MNC135-310730-
/O.CON.KFGF.SV.W.0187.000000T0000Z-050731T0730Z/
ROSEAU MN-
156 AM CDT SUN JUL 31 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 AM CDT FOR
ROSEAU COUNTY...
AT 152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES NORTH OF SALOL TO NEAR BADGER...MOVING TO THE SOUTHEAST
AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ROSEAU BY 205 AM CDT...
MALUNG BY 205 AM CDT...
WARROAD BY 210 AM CDT...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT SUNDAY
MORNING FOR NORTH CENTRAL MINNESOTA.
LAT...LON 4910 9610 4887 9627 4864 9537 4880 9525
4897 9536
$$
TG000
WWUS53 KFGF 310730
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
229 AM CDT SUN JUL 31 2005
MNC135-310739-
/O.EXP.KFGF.SV.W.0187.000000T0000Z-050731T0730Z/
ROSEAU MN-
229 AM CDT SUN JUL 31 2005
...THE SEVERE THUNDERSTORM WARNING FOR ROSEAU COUNTY EXPIRED AT 230
AM CDT...
AT 222 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
LEADING EDGE OF THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 5
MILES NORTH OF ROOSEVELT TO NEAR CASPERSON...MOVING TO THE SOUTHEAST
AT 40 MPH.
THE THUNDERSTORMS HAVE WEAKENED AND WERE NO LONGER CONSIDERED SEVERE.
SO THE WARNING WAS ALLOWED TO EXPIRE AT 230 AM CDT. HOWEVER...THESE
STORMS ARE STILL CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT SUNDAY
MORNING FOR NORTH CENTRAL MINNESOTA.
LAT...LON 4910 9610 4887 9627 4864 9537 4880 9525
4897 9536
$$
TGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 8:55 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jul 30, 8:55 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 855 PM CDT SAT JUL 30 2005 .DISCUSSION...UPPER LEVEL SHORTWAVE AND JET CURRENTLY OVERHEAD IS OUTRUNNING THE LOW LEVEL TROUGH IN CENTRAL ND. THE ONE-TIME THUNDERSTORMS NEAR BIS CONTINUE TO WEAKEN AS THEY APPROACHING ND/SD BORDER NORTHWEST OF ABR. EXPECT ATTM THAT THEY WILL DIMINISH AND NOT REACH EXTREME SOUTHEAST ND. A NEW CELL 35NM NW OF CWPO SEEMS A DIFFERENT STORY AS IT HAS DEVELOPED ON THE WARM FRONT THAT EXTENDS TOWARD THE EAST. WILL WATCH TO SEE IF THIS WILL DEVELOP FURTHER INTO A CLUSTER OF STRONGER STORMS AS IT TRACKS EAST-SOUTHEAST ALONG THE BOUNDARY. HOWEVER...THE BEST JET DIVERGENCE AND THE SHORTWAVE IS ALSO OUTRUNNING IT AND THE BEST MOISTURE CONVERGENCE AND WARM ADVECTION ACCORDING TO RUC MODEL (WHICH APPEARS TO HAVE A GOOD HANDLE) WILL BE MAINLY NORTH OF THE BORDER. PLAN TO REMOVE THUNDER FROM FORECASTS EXCEPT FOR NORTHWEST MN AND NORTHERN RED RIVER VALLEY. DO NOT EXPECT SEVERE STORMS TO DEVELOP TONIGHT BUT BEARS WATCHING. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GV
Hazardous weather outlook, Jul 30, 6:32 AM CDT, 19 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 632 AM CDT SAT JUL 30 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-311131- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 632 AM CDT SAT JUL 30 2005 ...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER FAR NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WILL LIFT NORTH THROUGH THE REGION TODAY. BY THIS EVENING THE FRONT WILL BE ORIENTED ROUGHLY ALONG HIGHWAY 2. THUNDERSTORMS ARE POSSIBLE ALONG AND NORTH OF THE FRONT MAINLY AFTER 5 PM CDT. A FEW OF THESE STORMS MAY BECOME SEVERE WITH THE PRIMARY HAZARD BEING LARGE HAIL AND DAMAGING WINDS. THE SEVERE THREAT SHOULD DIMINISH BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE WEDNESDAY AS A COLD FRONT SWINGS THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING ACROSS NORTHEAST NORTH DAKOTA AND FAR NORTHWEST MINNESOTA. VOELKER
In the hours before
Special weather statement, Jul 31, 1:32 AM CDT, 5 minutes before
EXPERIMENTAL...WATCH COUNTY NOTIFICATION FOR WATCH 694 NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 132 AM CDT SUN JUL 31 2005 MNC007-077-135-311100- /E.NEW.KFGF.SV.A.0694.050731T0630Z-050731T1100Z/ THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 694 IN EFFECT UNTIL 600 AM CDT SUNDAY MORNING FOR THE FOLLOWING AREAS IN NORTH CENTRAL MINNESOTA THIS WATCH INCLUDES 2 COUNTIES BELTRAMI LAKE OF THE WOODS IN NORTHWEST MINNESOTA THIS WATCH INCLUDES 1 COUNTY ROSEAU INCLUDING THE CITIES OF BEMIDJI AND ROSEAU.
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.